Hail, Bullock
- When
- March 26, 6:10 PM CST
- Where
- Bullock County, Shopton
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.117, -85.933
Penny size hail was reported in and around Shopton.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 26, 2:57 PM CST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 257 PM CST SAT MAR 26 2005 ...SIGNIFICANT WEATHER EVENT TONIGHT AND TOMORROW... .DISCUSSION... OKAY...THIS WILL BE SHORT AND SWEET AS WE ARE GETTING ON THE BUSY SIDE. NOT MANY CHANGES MADE TO THE CURRENT FORECAST OTHER THAN TO CONTINUE DEFINITE RAIN FURTHER WEST AND NORTH TOMORROW. ALSO TWEAKED TEMPS A DEGREE OR TWO HERE AND THERE. AS WE HAVE BEEN MENTIONING FOR THE LAST SEVERAL DAYS A SIGNIFICANT WEATHER EVENT EXPECTED TONIGHT AND TOMORROW. THE WARM FRONT IS MOVING NORTH OF THE COAST AT 21Z. HAVE HAD SOME LONG LIVED THUNDERSTORMS MOVING ALONG AND NORTH OF THIS FRONT. THIS FRONT WILL CONTINUE TO MOVE NORTHWARD THIS AFTERNOON AND TONIGHT AS THE MAIN COLD FRONT MOVES TOWARD THE AREA. EXPECT THE WORST OF THE WEATHER TO OCCUR DURING THE OVERNIGHT HOURS WITH THE POSSIBILITY OF STRONG DAMAGING WINDS AND TORNADOES. SPC HAS THE HATCHED AREA OVER THE AREA WITH THE POSSIBILITY OF LONG TRACKED TORNADOES. PLEASE KEEP THIS IN MIND WHEN PLANNING OUTDOOR ACTIVITIES. DAY2 OF THE SWODY2 HAS MOVED THE MODERATE RISK AREA WESTWARD TO AROUND I-65. THIS IS MAINLY FOR THE ON GOING CONVECTION IN THE MORNING. REDEVELOPMENT IS STILL EXPECTED TOMORROW EVENING DUE TO EXPECTED HEATING TOMORROW AFTERNOON...DRY AIR AT THE MID LEVELS AND LIFT FROM THE MAIN LOW AS IT MOVES CLOSER. THIS SHOULD DIE DOWN AFTER SUNSET. THE MAIN THREAT IS HAIL...BUT SUPERSELLS ARE POSSIBLE. AFTER THIS SYSTEM MOVES AWAY FROM THE AREA ON MONDAY THE NEXT SYSTEM WILL AFFECT ALABAMA AROUND FRIDAY. SORRY THIS IS A BIT LATE. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 58 74 50 59 / 100 80 80 10 ANNISTON 59 75 49 60 / 100 80 80 10 BIRMINGHAM 62 76 49 63 / 100 80 60 10 TUSCALOOSA 61 76 50 65 / 100 70 30 10 CALERA 61 76 49 64 / 100 80 60 10 AUBURN 61 79 50 63 / 100 80 30 10 MONTGOMERY 63 80 51 65 / 100 80 20 10 TROY 63 80 51 64 / 100 80 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 80/80
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CST SAT MAR 26 2005 ALZ011>015-017>050-271330- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS THE AREA TODAY AND TONIGHT. A COMPLEX COMBINATION OF FEATURES...A WEAK FRONTAL BOUNDARY MOVING NORTH...A WARM FRONT MOVING OUT OF THE GULF...AND A SHARP COLD FRONT APPROACHING THE AREA SUNDAY AFTERNOON...WILL BRING SEVERAL WINDOWS OF POTENTIALLY SEVERE WEATHER TO CENTRAL ALABAMA. AS THE WEAK FRONT MOVES NORTH TODAY...AND TEMPERATURES WARM IN PARTLY CLOUDY SKIES ACROSS THE AREA...THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. ALTHOUGH THERE IS NOT A WIDESPREAD THREAT OF SEVERE WEATHER THIS AFTERNOON...ISOLATED SEVERE STORMS CAN NOT BE RULED OUT...ESPECIALLY SOUTH OF A LINE FROM MERIDIAN...TO CLANTON... TO COLUMBUS GEORGIA. THE MAIN THREAT THIS AFTERNOON WILL BE LARGE HAIL AND GUSTY WINDS...BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT. TONIGHT...A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE LOWER MISSISSIPPI VALLEY...AND RIDE NORTHEASTWARD ALONG THE WARM FRONT LIFTING OUT OF THE GULF. THE LINE IS EXPECTED TO REACH WESTERN ALABAMA NEAR OR BEFORE SUNRISE...AND CONTINUE MOVING NORTHEASTERLY ACROSS THE AREA. THE MAIN THREAT WILL BE LARGE HAIL, DAMAGING WINDS, AND ISOLATED TORNADOES. STAY TUNED FOR FUTURE UPDATES, OUTLOOKS, AND STATEMENTS REGARDING THIS POTENTIAL SEVERE WEATHER EVENT. .DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY). ONGOING THUNDERSTORMS MAY EXTEND INTO THE MORNING HOURS SUNDAY... WITH SEVERE WEATHER CONTINUING. ON SUNDAY...TWO PERIODS OF SEVERE WEATHER ARE EXPECTED...ONE DURING THE EARLY TO MID MORNING HOURS...FOLLOWED BY ADDITIONAL STORMS... AS CONDITIONS DESTABILIZE...DURING THE AFTERNOON. STORMS DURING THE MORNING HOURS WILL BE MAINLY CONFINED TO EASTERN ALABAMA...WITH WESTERN AND CENTRAL LOCATIONS AFFECTED ONCE AGAIN DURING THE AFTERNOON. TORNADOES WILL BE A THREAT ONCE AGAIN...ALTHOUGH LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. FINALLY...BY THE END OF THE WORK WEEK...ANOTHER SYSTEM IS EXPECTED TO BRING IN ADDITIONAL SHOWERS AND THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED THIS AFTERNOON THROUGH EASTER SUNDAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 10 S UNION SPRINGS 31.99N 85.71W
03/26/2005 1.75 INCH BULLOCK AL LAW ENFORCEMENT
NEAR SMUTEYE, AL. POS LSR PRGRM.
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 10 S UNION SPRINGS 31.99N 85.71W
03/26/2005 1.75 INCH BULLOCK AL LAW ENFORCEMENT
NEAR SMUTEYE, AL.
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
427 PM SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
205 PM HAIL 9 NNE CLAYTON 32.03N 85.41W
03/26/2005 1.75 BARBOUR AL LAW ENFORCEMENT
NEAR GREENS CROSSROADS, US82
&&
NWS-STAFFSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 450 PM CST SAT MAR 26 2005 ALZ040-262330- DALLAS- 450 PM CST SAT MAR 26 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 530 PM CST... ...SMALL HAIL AND WIND GUSTS OF 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 445 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ORRVILLE...MOVING NORTHEAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ORRVILLE...MARION JUNCTION AND SELMA THROUGH 530 PM CST.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
529 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
512 PM HAIL 6 E CLAYTON 31.90N 85.35W
03/26/2005 1.75 BARBOUR AL EMERGENCY MNGR
PLEASANT HILL, RICHARDS CROSSROADS VCNTY
&&
NWS-STAFFSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 547 PM CST SAT MAR 26 2005 ALZ042-270030- LOWNDES- 547 PM CST SAT MAR 26 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES COUNTY UNTIL 630 PM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 544 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BRAGGS...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BRAGGS...MOSSES... WHITE HALL AND LOWNDESBORO THROUGH 630 PM CST.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Penny size hail was reported in and around Shopton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444964.